MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1963
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Impaired Healing (2378)
Date of Event 01/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: received information as following from sales rep via phone; please refer to the event description, other information requested is unknown.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.3.Was there any intraoperative concurrent use of other products? 4.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 5.Where was the surgicel used (on what tissue)? 6.What is the exact anatomical location of where the product was used? 7.How much surgicel was used during the procedure? 8.Was the surgicel product left in place? was excess removed? 9.What were current symptoms following the index surgical procedure? what was the onset date? 10.What is physician¿s opinion as to the cause of this event? 11.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative events? 12.What is the patient¿s current status? 13.What is the users experience w/ surgicel fibrillar and other hemostatic agents? a manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a open reduction and internal fixation procedure on (b)(6) 2026 and absorbable hemostat was used.The suture broke on the first use.The patient underwent surgery due to a thoracic spine fracture, during which hemostatic gauze was used.Discharge after 6 days.After discharge, poor blood sugar control and poor nutritional status led to poor wound healing.The patient was readmitted on the eighth day after surgery.After admission, complete pathogen examination indicates a high possibility of incision infection.After admission, symptomatic treatment was given with anti infection and nutritional support.16 days after the first surgery, on (b)(6) /2026 another surgery, a posterior thoracic resection debridement was performed.The patient continued to receive symptomatic treatment with anti-infection and nutritional support after surgery (vancomycin+aztreonam, negative pressure drainage device).The infection indicators tend to improve.The patient was discharged 53 days after the second surgery.Additional information was requested.

Brand Name
SURGICEL FIBRILLAR
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24857376
Report Number2210968-2026-03850
Device Sequence Number9239247
Product Code LMG
UDI-Device Identifier10705031003132
UDI-Public(01)10705031003132(17)280331(10)1097LT
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1963
Device Lot Number1097LT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Initial Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown